Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 174, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2018, 7:29 PM CDT for Logan County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 7:29 PM CDT (00:29 UTC)
- Expired
- Jul 2, 2018, 8:04 PM CDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Logan County, NE
The radar
The North Platte radar (KLNX), 57 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3199 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 24.3
The text
As transmitted.
436
WUUS53 KLBF 030029
SVRLBF
NEC113-030130-
/O.NEW.KLBF.SV.W.0174.180703T0029Z-180703T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
729 PM CDT MON JUL 2 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Logan County in west central Nebraska...
* Until 830 PM CDT.
* At 728 PM CDT, a severe thunderstorm was located over Gandy, or
over Stapleton, moving east at 10 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Stapleton, Gandy, Logan, Tarboz Lake, Shanklin Bluff and Hoagland.
This includes the following highways...
Highway 92 between mile markers 227 and 246.
Highway 83 between mile markers 108 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4142 10053 4152 10057 4163 10025 4141 10025
4140 10026
TIME...MOT...LOC 0028Z 262DEG 8KT 4148 10047
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
Kulik1 follow-up statement
282
WWUS53 KLBF 030104
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
804 PM CDT MON JUL 2 2018
NEC113-030113-
/O.CAN.KLBF.SV.W.0174.000000T0000Z-180703T0130Z/
Logan NE-
804 PM CDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and west central Nebraska.
LAT...LON 4142 10053 4152 10057 4163 10025 4141 10025
4140 10026
TIME...MOT...LOC 0102Z 262DEG 8KT 4149 10037
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:15 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 2, 3:15 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service North Platte NE 315 PM CDT Mon Jul 2 2018 .SHORT TERM...(This evening through Tuesday) Issued at 146 PM CDT Mon Jul 2 2018 A weak disturbance is lifting north out of Colorado this afternoon. This will provide some broad lift above a surface boundary stretching from northeastern Colorado through central Nebraska. At this time, it looks like the boundary will roughly lie between Imperial and Purdum when storms initiate around 23z. CAMs have been trending later with initiation as the day has gone on. Either way, there is a significant amount of instability and moisture available with as much as 6,000 J/kg predicted around initiation and rich dew points in the mid 70s. PWATs are predicted to be around 1.5 inches as a ribbon of tropical moisture arrives. Given the amount of moisture available, flash flooding is also a possibility. Bulk shear is modest but enough at 20 to 25 kt across most of the area of concern. Initially there could be some severe hail and tornado potential, especially near the surface boundary and with that much CAPE, storms moving into this region could become rather energetic. Storms quickly merge into a line however and switch to more of a straight line wind threat as the storms dive southeast into south central Nebraska and Kansas early this evening. There will be some isolated sub-severe development behind the main complex of storms later on this evening. There will be another chance for afternoon showers and storms on Tuesday, with a few severe storms possible in the Panhandle and along and north of Highway 2 but the action will be quite a bit later with storms firing in the western panhandle into Wyoming and then eventually moving into our area. .LONG TERM...(Tuesday night through Monday) Issued at 146 PM CDT Mon Jul 2 2018 Showers and thunderstorms remaining into Tuesday night could bring some gusty winds as the cluster makes its way into the Sandhills around midnight. The rest of the day on Tuesday looks dry until another disturbance arrives in the early evening, kicking off another round of storms. There will be a repeat on Wednesday, Independence Day, where mother nature might offer up some fireworks of her own around sunset, especially along and south of Highway 2. There is a threat for heavy rain with these storms as well as PWATs over 1.5 inches are forecast for areas along and east of Highway 83. Remaining showery on Thursday and Friday, especially across central and southern Nebraska, with drier weather returning for the weekend. Temperatures will be hovering around normal for this time of year with highs in the 80s and low 90s for much of the week. Lows will be in the upper 50s to low 60s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1249 PM CDT Mon Jul 2 2018 Scattered thunderstorms will develop this afternoon and evening across parts of southwest and north central Nebraska. The best chance of thunderstorms development will be along and south and east of a line from Brownlee to Arthur to Venango. Decided to leave the mention of thunderstorms out of KVTN TAF for know as thunderstorms should stay mostly southeast of the area. However...winds are expected to remain gusty across the north central Nebraska region through early evening with winds out of the southwest around 20 to 25 mph. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Allen LONG TERM...Allen AVIATION...Gomez
Hazardous weather outlook, Jul 2, 4:38 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 438 PM CDT Mon Jul 2 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-032145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 438 PM CDT Mon Jul 2 2018 /338 PM MDT Mon Jul 2 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered strong thunderstorms are expected to continue this evening. Some storms could be severe producing large hail and damaging winds, generally across southwest Nebraska and parts of the north central Nebraska along and south and east of Brownlee to Arthur to Venango. Locally heavy rainfall may develop across parts of Custer, Lincoln and Frontier counties. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A few strong to briefly severe thunderstorms are possible Tuesday and Wednesday, generally late in the afternoon and during the evening. The area of concern Tuesday is west of a line from Naper to North Platte and Hayes center. The area of concern Wednesday is along and east of a line from Ainsworth to North Platte to Stockville. The severe weather hazards both days are heavy rainfall, large hail and damaging wind gusts. Thunderstorms are possible at times, Thursday through Sunday. The risk of organized severe weather is low during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 2, 6:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 5 W STAPLETON 41.48N 100.61W
07/02/2018 E1.00 INCH LOGAN NE CO-OP OBSERVER
MIX OF HAIL WITH LARGEST UP TO QUARTER SIZE.
&&
JURGENSENLocal storm report, Jul 2, 6:57 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FUNNEL CLOUD 6 SW STAPLETON 41.42N 100.59W
07/02/2018 LOGAN NE STORM CHASER
BRIEF FUNNEL LASTED APPROXIMATELY 30 SECONDS.
&&
JURGENSENLocal storm report, Jul 2, 7:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM FUNNEL CLOUD 2 SW STAPLETON 41.46N 100.54W
07/02/2018 LOGAN NE FIRE DEPT/RESCUE
FUNNEL HALF WAY TO THE GROUND. HAS SINCE DISSIPATED.
&&
JURGENSENLocal storm report, Jul 2, 7:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM FUNNEL CLOUD 3 WSW STAPLETON 41.46N 100.57W
07/02/2018 LOGAN NE STORM CHASER
&&
JGOMEZLocal storm report, Jul 2, 7:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD 4 SSW RINGGOLD 41.46N 100.80W
07/02/2018 MCPHERSON NE TRAINED SPOTTER
FUNNEL THREE QUARTERS OF THE WAY TO THE GROUND.
&&
JURGENSENLocal storm report, Jul 2, 7:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD 4 SSE RINGGOLD 41.46N 100.74W
07/02/2018 MCPHERSON NE TRAINED SPOTTER
FUNNEL THREE QUARTERS OF THE WAY TO THE GROUND.
&&
JURGENSENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:05 PM CDT | Flash Flood Warning | LBF | Logan | 3 hr |
| Jul 2, 7:08 PM CDT | Tornado Warning | LBF | Logan, McPherson | 52 min |
| Jul 2, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 44 min |
| Jul 2, 8:11 PM CDT | Tornado Warning | LBF | Logan | 24 min |
| Jul 2, 8:33 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 2, 8:33 PM CDT | Tornado Warning | LBF | Logan | 42 min |
| Jul 2, 9:11 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 49 min |
| Jul 2, 9:14 PM CDT | Special Weather Statement | LBF | Logan | 46 min |
| Jul 2, 9:17 PM CDT | Areal Flood Advisory | LBF | Logan | 6 hr |
| Jul 2, 9:39 PM CDT | Special Weather Statement | LBF | Keith | 36 min |
| Jul 2, 9:57 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 48 min |
| Jul 2, 10:02 PM CDT | Special Weather Statement | LBF | McPherson | 43 min |
| Jul 2, 10:45 PM CDT | Special Weather Statement | LBF | Arthur | 45 min |
| Jul 2, 11:07 PM CDT | Special Weather Statement | LBF | McPherson | 23 min |
| Jul 2, 11:08 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 38 min |
| Jul 2, 11:33 PM CDT | Special Weather Statement | LBF | McPherson | 27 min |
| Jul 3, 12:00 AM CDT | Special Weather Statement | LBF | Logan | 30 min |
| Jul 3, 12:33 AM CDT | Special Weather Statement | LBF | Logan | 42 min |
| Jul 3, 1:15 AM CDT | Special Weather Statement | LBF | Custer | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.